, Volume 10, Issue 6, pp 1527-1553

Extensions of Lipschitz maps into Hadamard spaces

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract.

We prove that every \( \lambda \) -Lipschitz map \( f : S \to Y \) defined on a subset of an arbitrary metric space X possesses a \( c \lambda \) -Lipschitz extension \( \bar{f} : X \to Y \) for some \( c = c(Y) \ge 1 \) provided Y is a Hadamard manifold which satisfies one of the following conditions: (i) Y has pinched negative sectional curvature, (ii) Y is homogeneous, (iii) Y is two-dimensional. In case (i) the constant c depends only on the dimension of Y and the pinching constant, in case (iii) one may take \( c = 4\sqrt{2} \) . We obtain similar results for large classes of Hadamard spaces Y in the sense of Alexandrov.

Submitted: July 1999, Revised version: April 2000.